Jump to content

Search the Community

Showing results for tags 'xywav'.

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Success stories: Recovery from psychiatric drug withdrawal
    • Tapering
    • Symptoms and self-care
    • Finding meaning
  • Members only
  • Current events
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 1 result

  1. Hi all. I really need some advice about reinstating. I was on Prozac for about 5 years (started at 20mg and was at 60mg for the last 1.5 years) for seasonal affective disorder and anxiety. A couple years ago, I started Adderall for suspected narcolepsy. My narcolepsy got much worse the following year and another stimulant, armodafinil, was added. I finally got approved for a treatment that treats the root problem by normalizing the sleep cycle and started Xywav in September 2021. A few weeks in, I woke up feeling rested for the first time in my life, but with some very unusual symptoms atypical for Xywav. Going down on the Xywav did not get rid of it. I did stop armodafinil which helped a bit. I was referred to a psychiatrist (scheduled 3 months out) and neurologist (scheduled 7 months out). I went 3 months with these symptoms (SEVERE anxiety, dizziness, tremor, muscle twitching and stiffness, feeling agitated by noise and light, and sensory overloads) and was finally diagnosed with serotonin toxicity from the psychiatrist. I did a rapid taper from 60mg to 20mg over 3 months. Each drop I made, I had withdrawal, then stabilized quickly and had the toxicity come back. My psychiatrist and I decided to try holding at 20mg because of a longer withdrawal period, but then I started to feel like the toxicity was coming back. I kept going and taking the pill because I didn't see how it could be toxicity at that point, but I kept getting worse each time I took it. I started having spasms and burning sensations on my skin and was very hyper-reflexive. I was eventually instructed to CT at 20mg. I immediately felt better the next day, pain and spasms were gone within 3 days and I improved dramatically over the next couple months with only mild withdrawal symptoms. I did treat the mild withdrawal by taking 0.25-0.5mg microdoses of Prozac as needed (which I realize now was probably a bad idea, but it worked at the time). At 4 weeks, I started to have mild tingling in my legs but didn't think much of it. At 6-7 weeks out I felt almost completely recovered and back to normal and then week 8 everything started going downhill with the burning and tingling sensations in my legs amping up. I tried my last microdose of 1mg on June 6 and didn't have much change in symptoms. Over the next several weeks, I developed burning and tingling in my arms, back/spine, chest, neck, face, and now stomach. Along with this, I also have had severe muscle spasms in various areas, stiffness/tightness, cramping, and general muscle/joint pain. Posting this, I have now been off for 4 months and am going through wave and window episodes of severe pain and less pain. Each wave I seem to have burning/tingling neuropathic type pain, muscle pain, spasm, or stiffness developing in a new area of my body, so it’s now widespread. The pain is milder during the day, but gets so much worse at night and is causing lots of fear and anxiety. Since starting 5-htp, curcumin, and modified cictrus pectin (recommend by a naturopath) I seem to be having a few more windows through the day of a lot less pain and even 1-2 nights a week where the pain does not become severe at night. My mental symptoms are anxiety/fear, detachment (happens 6-8pm everyday) and some mood swings/low mood. The intense fear caused by the pain is the worst one. Most of my other symptoms are physical (blurred vision, dizziness, nausea, fatigue, loss of appetite). I know reinstating can be a bit risky this far out, but I am a grad student and the semester will be starting soon. I would like to be more functional than I am... and in less pain. So is it worth trying a reinstatement at this point to see if the pain will go away or should I just try to wait this out? If I do choose to reinstate, my psychiatrist suggested reinstating 5mg, but would it be better to start at 1-2mg and work up? 4 months off at end of July and primary symptoms are pain (burning/tingling neuropathic pain, spasms, stiffness, aches bodywide), blurred vision, dizziness, detachment, nausea, loss of appetite, dry mouth and eyes, mood swings, and a lot of anxiety and fear. A couple other things. One thing I have working for me in withdrawal is my Xywav. I always get 8 hours of quality sleep a night with no insomnia, so maybe that will help me to stabilize just a bit faster than normal (or maybe its wistful thinking...). I also don't think I have a chemical sensitivity. I have started supplements, an antiviral (acyclovir), and lowered the adderall without any obvious worsening of symptoms. Also is there anybody here who can relate to this and has developed a lot of pain in withdrawal? I’m 24 and never had pain before. I have had a full autoimmune and blood work up as well as a brain mri. All normal, so hopefully it's just withdrawal. Sorry for the long post, but thank you for reading and any advice you can offer.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy